Alert archive / Virginia / Tornado Warnings in 2020
Tornado Warning 24, NWS Wakefield, VA
NWS Wakefield, VA issued this tornado warning at Aug 4, 2020, 2:55 AM EDT for Isle of Wight County, Southampton County, City of Suffolk, Virginia. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2020, 2:55 AM EDT (06:55 UTC)
- Expired
- Aug 4, 2020, 3:30 AM EDT
- In force
- 35 min
- Issued by
- NWS Wakefield, VA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties City of Suffolk, VA, Isle of Wight County, VA, Southampton County, VA
The radar
The Norfolk radar (KAKQ), 34 km from the middle of the area, began a volume at 06:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 3, 8:49 PM EDT | Tornado Watch | SPC | 9 hr |
| Aug 4, 2:26 AM EDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 00:00Z, 6.9 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 920 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 841 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.5
The text
As transmitted.
977
WFUS51 KAKQ 040655
TORAKQ
VAC093-175-800-040730-
/O.NEW.KAKQ.TO.W.0024.200804T0655Z-200804T0730Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Wakefield VA
255 AM EDT Tue Aug 4 2020
The National Weather Service in Wakefield has issued a
* Tornado Warning for...
Southwestern Isle of Wight County in southeastern Virginia...
East central Southampton County in southeastern Virginia...
The southwestern City of Suffolk in southeastern Virginia...
* Until 330 AM EDT.
* At 255 AM EDT, a severe thunderstorm capable of producing a tornado
was located near Whaleyville, or near Holland, moving north at 40
mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Holland and Carrsville around 305 AM EDT.
Windsor around 315 AM EDT.
Zuni around 320 AM EDT.
Ivor around 330 AM EDT.
Other locations impacted by this tornadic thunderstorm include
Central Hill, Whitley, Collosse, Lees Mill, Lummis, Walters, Boaz,
Burdette and Elwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Please report severe weather by calling 757-899-2415, posting to the
NWS Wakefield Facebook page, or using Twitter @NWSWAKEFIELDVA.
&&
LAT...LON 3665 7664 3660 7687 3688 7697 3695 7674
TIME...MOT...LOC 0655Z 159DEG 34KT 3661 7677
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
MRD1 follow-up statement
605
WWUS51 KAKQ 040711
SVSAKQ
Severe Weather Statement
National Weather Service Wakefield VA
311 AM EDT Tue Aug 4 2020
VAC093-175-800-040730-
/O.CON.KAKQ.TO.W.0024.000000T0000Z-200804T0730Z/
Isle of Wight VA-Southampton VA-City of Suffolk VA-
311 AM EDT Tue Aug 4 2020
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 330 AM EDT FOR
SOUTHWESTERN ISLE OF WIGHT...AND EAST CENTRAL SOUTHAMPTON COUNTIES
AND THE CENTRAL CITY OF SUFFOLK...
At 311 AM EDT, a severe thunderstorm capable of producing a tornado
was located over Carrsville, or near Holland, moving north at 40 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Zuni around 320 AM EDT.
Ivor around 330 AM EDT.
Other locations impacted by this tornadic thunderstorm include
Central Hill, Walters, Whitley, Boaz, Collosse and Burdette.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3671 7667 3668 7688 3688 7697 3695 7674
TIME...MOT...LOC 0711Z 159DEG 34KT 3675 7684
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
MRDWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this tornado warning went out at Aug 4, 2:52 AM EDT, 3 minutes earlier.
Area forecast discussion, Aug 4, 2:52 AM EDT, 3 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
252 AM EDT Tue Aug 4 2020
.SYNOPSIS...
Tropical cyclone Isaias impacts the region into early this
afternoon. This will bring heavy rain, breezy to windy
conditions, as well as a threat of tornadoes toward the coast.
Improving weather expected this afternoon as Isaias moves away
from the local area. More typical Summer conditions return for
Wednesday through Friday.
&&
.NEAR TERM /THROUGH TODAY/...
As of 245 AM EDT Tuesday...
TC Isaias tracking through ern NC attm...continuing to spread
widespread RA and gradually increasing winds N into the FA. Its
been a busy few hrs across far SE VA-NE NC wrt poss tornadoes
and that will continue/spread N through ern VA/lower SE MD this
morning (as well as the RA continuing) as strong SRH
continues/spreads nwd. Heaviest RA still forecast inland from
the (immediate) coast. Rain rates greater than 1" per hr still
poss. Keeping Flash Flood Watch going (though as RA winds
down/ends this afternoon) but will likely be able to cancel it
early (before 02Z/05). Tornado Watches (ern portions) will
remain as well this morning (may need to extend the one covering
Hampton Roads and NE NC into more of the morning hrs depending
on how fast TC Isaias arrives). Strongest winds expected to be
near/along and E of the track of Isaias as it tracks quickly NNE
this morning. Will need to watch for a short period of dry air
entering the storm on the WSW portion for brief stronger wind
gusts I 95 on wwd.
Conditions improve rapidly from SW-NE midday through this
afternoon. There may still be an ISOLD SHRA or tstm otw becoming
partly sunny. Highs in the l-m80s.
&&
.SHORT TERM /TONIGHT THROUGH THURSDAY/...
As of 245 AM EDT Tuesday...
More typical Summer wx region tonight through Thu. Generally
partly cloudy tonight/partly sunny Wed and Thu. There is a CHC
for mainly diurnal SHRAs/tstms both days. Seasonable temperatures
with lows in the u60s-m70s tonight/Wed night. Highs in the
m80s-around 90F Wed and Thu.
&&
.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
As of 400 PM EDT Monday...
Going with a blend of the 12Z/03 GFS and 12Z/03 ECMWF for the
extended period. Until a shortwave trough to the west of the
area Thu night, combined with a lingering frontal boundary over
ESE portions of the region, move off the coast, there will
continue to be chc to likely PoPs from Thu night through Sat
across much of the CWA. Only slight to small chc PoPs for Sat
night into Mon morning, as high pressure tries to build in from
the NW or N. Increasing chances again Mon aftn into Mon evening,
esply inland/Piedmont locations. Highs will range from the mid
80s to near 90 through the period, with lows in the upper 60s to
mid 70s.
&&
.AVIATION /07Z TUESDAY THROUGH SATURDAY/...
As of 110 AM EDT Tuesday...
Rain and wind continuing to increase through the rest of the
night as TC Isaias tracks N through ern NC. CIGS to lower to
MVFR with occasional IFR CIGS and VSBYS in R+. SE winds ahead
of the TC gust btwn 40-60 kts across coastal TAF sites then
switch to the SW and gust btwn 30-40 kts behind it (after
12-15Z/04) - as TC tracks NNE through ern VA/lower SE MD Tue
morning/midday. The rain ends by 18Z Wed with BKN (VFR) CU
during the afternoon along with diminishing SW winds. Conditions
transition back to more diurnal showers/tstms Wed through Sat.
&&
.MARINE...
As of 400 PM EDT Monday...
Late this afternoon, Tropical Storm Isaias was moving northward
off the coast of GA, with high pressure well offshore of the
Mid- Atlantic coast. Winds are generally S-SW at 5-15 kt with
seas of ~3 ft and waves of 1-2 ft on the bay. Isaias will
significantly impact the area waters from late tonight-Tuesday.
Tropical Storm Warnings remain in effect for all marine zones.
Fairly high confidence forecast with respect to Isaias, as
models are now in very good agreement with respect to timing. In
general, the 12z/03 models (especially some of the CAMs)
continue to show a modest increase in strength over the next
12-24 hours vs the previous forecast, resulting in a slightly
stronger wind field for our area. The latest NHC track is faster
and shows Isaias making landfall just S of the NC/SC border
late this evening before moving to just east of Raleigh. Isaias
will likely track NNE just to the west of the Chesapeake Bay on
Tuesday morning before quickly exiting to the N/NE Tue
afternoon. Isaias is expected to be a strong tropical storm as
it tracks through the area, so TS Warnings remain in effect for
the ocean, bay, Currituck Sound, and all of the rivers. Still
looks like the most likely timing for tropical storm conditions
will be from around 2 AM through 2 PM Tuesday. The earliest
onset of TS conditions will be across srn marine zones, with the
latest onset of TS conditions occurring across nrn marine
zones. There is the potential for sustained winds of 40-50 kt
with gusts up to 60-65 kt during this timeframe. The strongest
winds will generally be from the S or SE across the marine area
(E of the center of Isaias). However, there are some hints that
there will be a brief (~1 hour) period of 50-65 kt gusts as
winds turn to the west on the back side of Isaias at the tail
end of the event as drier air mixes into the boundary layer.
This will be something to watch for closely (and has been
modeled by a good portion of the CAMs). Given that Isaias will
be gaining forward speed as it tracks through the area, tropical
storm conditions will last no more than 6-8 hours or so at any
given location. Dangerous waves/seas (could see seas of 12- 15
ft w/ waves of 6-9 ft on the bay) are expected through the
duration of tropical storm conditions. Seas quickly decrease Tue
evening in the wake of Isaias. Sub-SCA conditions return on Wed
and are expected to last through Fri. Please see the latest
advisories from the National Hurricane Center concerning the
track of Hurricane Isaias.
&&
.TIDES/COASTAL FLOODING...
As of 530 PM EDT Monday...
Tidal flooding is expected across parts of the area on Tuesday
as TS Isaias tracks NNE through the area. Strong S to SE winds
for a 6-8 hour period will result in rapidly rising water levels
across the mid/upper Ches Bay (especially the bayside of the
Lower MD Ern Shore) and also in areas on the north side of the
Albemarle/Currituck Sounds. In coordination with neighboring
offices, Coastal Flood Watches have been upgraded to warnings on
the east side of the Ches Bay (from Dorchester County S to
Northampton VA). A Storm Surge Warning is now in effect for
areas on the north side of the Albemarle Sound, where moderate
to potentially major tidal flooding is expected on Tue. Watches
have been converted to advisories across the VA Northern Neck
where minor tidal flooding is expected on Tuesday.
Moderate coastal flooding is expected on the bayside of the
Lower Eastern Shore (highest confidence from Cambridge to
Crisfield, with lesser confidence on the bayside of
Accomack/Northampton Counties). It is possible (but not the most
likely scenario) that sites on the bayside of the Lower MD
Eastern Shore (mainly Cambridge/Bishop's Head) could crest
around major flood thresholds during Tuesday's high tide. This
could happen if there is a short period of very strong westerly
winds on the tail end of the storm that act to push water
toward the bay side of the Lower MD Ern Shore. The latest
guidance still shows potential for water to be trapped in the
northern Ches Bay, but has backed off on water levels somewhat.
The forecast will show minor flooding on the bayside of the
Lower Ern Shore early Wed AM. Will run the warning for the Ern
Shore through 06z Wed for now, but may cancel early if things
continue to trend downward.
&&
.CLIMATE...
As of 800 PM EDT Monday...
RIC official had a high temperature of 90F Mon which made it 25
consecutive days of 90+F temperatures (the 2nd longest streak in
the period of record). The longest streak on record is 27 days
in 1995.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...Flash Flood Watch through this evening for MDZ021>023.
Tropical Storm Warning for MDZ021>025.
Coastal Flood Warning until 2 AM EDT Wednesday for MDZ021>023.
NC...Flash Flood Watch through this evening for NCZ012>014-030.
Tropical Storm Warning for NCZ012>017-030>032-102.
VA...Flash Flood Watch through this evening for VAZ048-060>062-
064>069-075>090-092-093-096-509>524.
Tropical Storm Warning for VAZ064-075>090-092-093-095>100-
511>525.
Coastal Flood Warning until 2 AM EDT Wednesday for VAZ099-100.
Coastal Flood Warning until 8 PM EDT this evening for VAZ098.
Coastal Flood Advisory until 8 PM EDT this evening for VAZ075-
077.
MARINE...Tropical Storm Warning for ANZ630>638-650-652-654-656-658.
&&
SYNOPSIS...AJZ/ALB
NEAR TERM...ALB
SHORT TERM...AJZ/ALB
LONG TERM...TMG
AVIATION...ALB
MARINE...ERI
TIDES/COASTAL FLOODING...AKQ
CLIMATE...AKQHazardous weather outlook, Aug 4, 1:06 AM EDT, 1 hour 49 minutes before
Hazardous Weather Outlook National Weather Service Wakefield VA 106 AM EDT Tue Aug 4 2020 VAZ064-076-078>090-092-511>522-050515- Caroline-Richmond-Lancaster-Brunswick-Dinwiddie-Prince George- Charles City-New Kent-Gloucester-Middlesex-Mathews-Greensville- Sussex-Surry-James City-Southampton-Western Hanover-Eastern Hanover- Western Chesterfield-Eastern Chesterfield (Including Col. Heights)- Western Henrico (Including the City of Richmond)-Eastern Henrico- Western King William-Eastern King William-Western King and Queen- Eastern King and Queen-Western Essex-Eastern Essex- 106 AM EDT Tue Aug 4 2020 ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING... ...TROPICAL STORM WARNING IN EFFECT... This Hazardous Weather Outlook is for central Virginia, east central Virginia, eastern Virginia, north central Virginia, south central Virginia and southeast Virginia. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Tropical Storm Warning. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Tropical Storm Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ015>017-031-032-VAZ095-097-525-050515- Pasquotank-Camden-Western Currituck-Chowan-Perquimans- Norfolk/Portsmouth-Chesapeake-Hampton/Poquoson- 106 AM EDT Tue Aug 4 2020 ...TORNADO WATCH 414 IN EFFECT UNTIL 6 AM EDT EARLY THIS MORNING... ...TROPICAL STORM WARNING IN EFFECT... This Hazardous Weather Outlook is for northeast North Carolina and southeast Virginia. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. Tropical Storm Warning. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tropical Storm Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. VAZ048-060>062-065>069-509-510-050515- Fluvanna-Prince Edward-Cumberland-Goochland-Mecklenburg-Lunenburg- Nottoway-Amelia-Powhatan-Western Louisa-Eastern Louisa- 106 AM EDT Tue Aug 4 2020 ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING... This Hazardous Weather Outlook is for central Virginia and south central Virginia. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Consult the latest guidance and information from the National Hurricane Center concerning the possible impacts from Tropical Cyclone Isaias. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ012>014-030-VAZ093-096-523-524-050515- Northampton-Hertford-Gates-Bertie-Isle of Wight-Suffolk-York- Newport News- 106 AM EDT Tue Aug 4 2020 ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING... ...TORNADO WATCH 414 IN EFFECT UNTIL 6 AM EDT EARLY THIS MORNING... ...TROPICAL STORM WARNING IN EFFECT... This Hazardous Weather Outlook is for northeast North Carolina and southeast Virginia. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. Flash Flood Watch. Tropical Storm Warning. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Tropical Storm Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. VAZ098-050515- Virginia Beach- 106 AM EDT Tue Aug 4 2020 ...TORNADO WATCH 414 IN EFFECT UNTIL 6 AM EDT EARLY THIS MORNING... ...TROPICAL STORM WARNING IN EFFECT... ...COASTAL FLOOD WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for southeast Virginia. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. Tropical Storm Warning. Coastal Flood Warning. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tropical Storm Warning. Coastal Flood Warning. Consult the latest guidance and information from the National Hurricane Center concerning the possible impacts from Tropical Cyclone Isaias. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. VAZ099-100-050515- Accomack-Northampton- 106 AM EDT Tue Aug 4 2020 ...TROPICAL STORM WARNING IN EFFECT... ...COASTAL FLOOD WARNING IN EFFECT FROM 5 AM EARLY THIS MORNING TO 2 AM EDT WEDNESDAY... This Hazardous Weather Outlook is for eastern Virginia and southeast Virginia. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tropical Storm Warning. Coastal Flood Warning. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tropical Storm Warning. Coastal Flood Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MDZ021>023-050515- Dorchester-Wicomico-Somerset- 106 AM EDT Tue Aug 4 2020 ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING... ...TROPICAL STORM WARNING IN EFFECT... ...COASTAL FLOOD WARNING IN EFFECT FROM 5 AM EARLY THIS MORNING TO 2 AM EDT WEDNESDAY... This Hazardous Weather Outlook is for southeast Maryland. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Tropical Storm Warning. Coastal Flood Warning. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Tropical Storm Warning. Coastal Flood Warning. Consult the latest guidance and information from the National Hurricane Center concerning the possible impacts from Tropical Cyclone Isaias. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MDZ024-050515- Inland Worcester- 106 AM EDT Tue Aug 4 2020 ...TROPICAL STORM WARNING IN EFFECT... This Hazardous Weather Outlook is for southeast Maryland. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tropical Storm Warning. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tropical Storm Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MDZ025-050515- Maryland Beaches- 106 AM EDT Tue Aug 4 2020 ...TROPICAL STORM WARNING IN EFFECT... ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... This Hazardous Weather Outlook is for southeast Maryland. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tropical Storm Warning. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tropical Storm Warning. Beach Hazards Statement. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. VAZ075-077-050515- Westmoreland-Northumberland- 106 AM EDT Tue Aug 4 2020 ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING... ...TROPICAL STORM WARNING IN EFFECT... ...COASTAL FLOOD ADVISORY IN EFFECT FROM 5 AM EARLY THIS MORNING TO 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for east central Virginia and eastern Virginia. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Tropical Storm Warning. Coastal Flood Advisory. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Tropical Storm Warning. Coastal Flood Advisory. Consult the latest guidance and information from the National Hurricane Center concerning the possible impacts from Tropical Cyclone Isaias. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ102-050515- Eastern Currituck- 106 AM EDT Tue Aug 4 2020 ...TORNADO WATCH 414 IN EFFECT UNTIL 6 AM EDT EARLY THIS MORNING... ...TROPICAL STORM WARNING IN EFFECT... ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... This Hazardous Weather Outlook is for northeast North Carolina. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. Tropical Storm Warning. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tropical Storm Warning. Beach Hazards Statement. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Aug 4, 1:43 AM EDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
143 AM EDT TUE AUG 4 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 AM TORNADO 1 SE WINDSOR 35.99N 76.93W
08/04/2020 BERTIE NC 911 CALL CENTER
911 CALL CENTER CONFIRMED A TORNADO IN THE
WINDSOR AREA. SOME DAMAGE HAS BEEN REPORTED.
TIME ESTIMATED BY RADAR.
&&
FISHERThe office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 12:16 AM EDT | Tornado Warning | AKQ | City of Chesapeake | 29 min |
| Aug 4, 12:21 AM EDT | Tornado Warning | AKQ | City of Chesapeake, City of Suffolk | 24 min |
| Aug 4, 12:49 AM EDT | Tornado Warning | AKQ | City of Chesapeake, City of Norfolk, City of Portsmouth, City of Virginia Beach | 26 min |
| Aug 4, 1:24 AM EDT | Tornado Warning | AKQ | York, City of Hampton, City of Newport News, City of Norfolk, City of Poquoson, City of Portsmouth and 1 more | 36 min |
| Aug 4, 1:29 AM EDT | Flash Flood Warning | AKQ | James City, York, City of Newport News, City of Williamsburg | 5 hr |
| Aug 4, 1:52 AM EDT | Special Marine Warning | AKQ | 38 min | |
| Aug 4, 2:18 AM EDT | Tornado Warning | AKQ | Southampton, City of Suffolk | 27 min |
| Aug 4, 2:21 AM EDT | Tornado Warning | AKQ | Greensville, Southampton | 24 min |
| Aug 4, 2:27 AM EDT | Tornado Warning | AKQ | Gloucester, Mathews, Middlesex, Northumberland | 33 min |
| Aug 4, 2:34 AM EDT | Tornado Warning | AKQ | City of Suffolk | 26 min |
| Aug 4, 2:37 AM EDT | Tornado Warning | AKQ | City of Chesapeake, City of Suffolk | 23 min |
| Aug 4, 2:45 AM EDT | Tornado Warning | AKQ | Isle of Wight, Southampton, Sussex, City of Franklin, City of Suffolk | 30 min |
| Aug 4, 2:57 AM EDT | Tornado Warning | AKQ | Isle of Wight, City of Chesapeake, City of Suffolk | 33 min |
| Aug 4, 3:14 AM EDT | Tornado Warning | AKQ | Southampton, Sussex | 31 min |
| Aug 4, 3:25 AM EDT | Tornado Warning | AKQ | Isle of Wight, City of Suffolk | 35 min |
| Aug 4, 3:42 AM EDT | Flash Flood Warning | AKQ | City of Suffolk | 3 hr |
| Aug 4, 3:43 AM EDT | Tornado Warning | AKQ | City of Suffolk | 32 min |
| Aug 4, 3:49 AM EDT | Tornado Warning | AKQ | Charles City, James City, Surry | 26 min |
| Aug 4, 3:59 AM EDT | Tornado Warning | AKQ | Isle of Wight, City of Suffolk | 31 min |
| Aug 4, 4:08 AM EDT | Tornado Warning | AKQ | City of Chesapeake, City of Norfolk, City of Portsmouth, City of Suffolk | 23 min |
| Aug 4, 4:15 AM EDT | Tornado Warning | AKQ | Charles City, James City, New Kent | 30 min |
| Aug 4, 4:22 AM EDT | Flash Flood Warning | AKQ | Chesterfield, Dinwiddie, Goochland, Hanover, Henrico, Prince George and 4 more | 5 hr |
| Aug 4, 4:23 AM EDT | Tornado Warning | AKQ | City of Virginia Beach | 37 min |
| Aug 4, 4:27 AM EDT | Special Marine Warning | AKQ | 33 min | |
| Aug 4, 4:29 AM EDT | Tornado Warning | AKQ | Gloucester, James City, York, City of Hampton, City of Newport News, City of Poquoson and 1 more | 31 min |
| Aug 4, 4:34 AM EDT | Tornado Warning | AKQ | Charles City, New Kent | 26 min |
| Aug 4, 4:38 AM EDT | Special Marine Warning | AKQ | 2 hr | |
| Aug 4, 4:45 AM EDT | Special Marine Warning | AKQ | 109 min | |
| Aug 4, 4:47 AM EDT | Special Marine Warning | AKQ | 28 min | |
| Aug 4, 4:54 AM EDT | Flash Flood Warning | AKQ | Charles City, James City, New Kent, Prince George | 3 hr |
| Aug 4, 4:57 AM EDT | Tornado Warning | AKQ | Gloucester, James City, King and Queen, King William, New Kent, York | 33 min |
| Aug 4, 5:17 AM EDT | Tornado Warning | AKQ | Lancaster, Mathews, Middlesex | 28 min |
| Aug 4, 5:24 AM EDT | Tornado Warning | AKQ | King and Queen, King William | 36 min |
| Aug 4, 5:37 AM EDT | Special Marine Warning | AKQ | 23 min | |
| Aug 4, 5:41 AM EDT | Flash Flood Warning | AKQ | Hanover, King William, New Kent | 3 hr |
| Aug 4, 5:42 AM EDT | Tornado Warning | AKQ | Lancaster, Northumberland, Richmond | 33 min |
| Aug 4, 5:54 AM EDT | Tornado Warning | AKQ | Essex, Richmond, Westmoreland | 36 min |
| Aug 4, 5:59 AM EDT | Special Marine Warning | AKQ | 41 min | |
| Aug 4, 6:03 AM EDT | Tornado Warning | AKQ | Northumberland | 22 min |
| Aug 4, 6:48 AM EDT | Special Marine Warning | AKQ | 42 min | |
| Aug 4, 7:04 AM EDT | Tornado Warning | AKQ | Accomack | 26 min |
| Aug 4, 7:18 AM EDT | Special Marine Warning | AKQ | 57 min | |
| Aug 4, 8:11 AM EDT | Special Marine Warning | AKQ | 31 min | |
| Aug 4, 3:02 PM EDT | Small Craft Advisory | AKQ | 7 hr |
Nearby
Tornado Warnings in Virginia, 2020Every tornado warning in 2020Tornadoes in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.